Font Size
A
A
A

Skin Changes Caused by a Medicine


Skin Changes Caused by a Medicine

Skin changes are a common side effect of many prescription and nonprescription medicines. Common side effects include:

  • Rash. Any medicine can cause a rash. A few examples are aspirin, antibiotics, and barbiturates.
  • Color changes in the skin. A few examples of medicines that can cause this are:
  • Reactions when the skin is exposed to sunlight. Many medicines can cause these reactions. The reaction may include just the skin that was exposed to the sun, or it can spread to other areas of the skin.

Medicines also can cause skin reactions when the skin is exposed to sunlight. These reactions may include just the skin that was exposed to the sun (phototoxic reactions) or can spread to include other areas (photoallergic reactions).

If you think that your skin changes may be caused by a medicine:

  • Call the doctor who prescribed the medicine to find out if you should stop taking the medicine or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine
Last RevisedApril 27, 2011

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.






Medical Dictionary